Stevens-Johnson Syndrome                       Orient Journal of Medicine                      Vol 27 [1-2] Jan-June, 2015 
CASE REPORT

Allopurinol induced Stevens - Johnson syndrome in a Nigerian woman with chronic lymphocytic leukaemia
Chide E OKOCHA1
John C ANEKE1
Emeka P OKWUMMUO1
Nancy C IBEH2

1Dept of Haematology
Nnamdi Azikiwe University
Teaching Hospital, Nnewi
Anambra State NIGERIA
2
Dept of Medical Lab Science
College of Health Sciences
Nnamdi Azikiwe University
Nnewi, Anambra State NIGERIA

Author for Correspondence
Dr John C ANEKE
Department of Haematology
Nnamdi Azikiwe University
Teaching Hospital, PMB 5025
Nnewi, Anambra State NIGERIA

Email: anekejc@ymail.com

Phone: +234-806-375-6285

Received: March 29th, 2015
Accepted: May 19th, 2015

DISCLOSURES: NONE
ABSTRACT

Stevens-Johnson syndrome is an adverse muco-cutaneous complication arising from a number of conditions which include the administration of some drugs. A female Nigerian with chronic lymphocytic leukaemia, (Binet stage C) who developed Stevens-Johnson syndrome following commencement of allopurinol is presented. She was treated with intravenous fluids, steroid, antihistamine, antibiotics, skin emollient along with oral care, while allopurinol was discontinued. She attained full recovery and was re-commenced on cyclophosphamide (without allopurinol), with no further sequelae.
Conclusion: Stevens-Johnson syndrome could occur in patients on allopurinol, this is the first of such report (to the authorís best knowledge) from South-East Nigeria. Drug withdrawal and supportive management are associated with clinical recovery.







Keywords
: Adverse skin reactions, lymphoid malignancy, steroids
© 2012-2014 Orient Journal of Medicine. All Rights Reserved.
Powered By Pelrox Technologies Ltd